J Korean Radiol Soc.  1992 Apr;28(2):303-306.

Clinical experience of adverse drug reaction in gadolinium-DTPA enhancement of MRI

Abstract

Gadopentetate dimeglumine(Gd-DTPA) has low toxicity and good tolerance and it is said that the observed adverse drug reaction of Gd-DTPA is compatible to those of iodinated nonionic contrast media. The overall incidence of adverse drug reaction of Gd-DTPA is even lower than those of iodinated nonionic contrast media. Then, the possibility of potential adverse drug reaction of these contrast media is not fully known and recently, many authors have a growing interest in this point. We have taken 2501 cases of MRI and exccure 1467 cases of Gd-DTPA enhancement scaning(58.7%0 and experienced 12 cases of adverse drug reaction(11 cases: mild reaction. 1 case: severe anaphylactic shock)and the overall incidence of our adverse drug reaction of Gd-DTPA was 0.8%. In conclusion, the adverse drug reaction of Gd-DTPA is not rare and the severe adverse drug reaction of Gd-DTPA may occur. So, the possibility of adverse drug reaction after Gd-DTPA injection should always be kept in mind, especially when the patient has a history of reaction to contrast material, allergy(particularly asthma) and cardiac disease. For the safe use of Gd-DTPA, well trained personnel and nearby emergent care facilities should be available.


MeSH Terms

Contrast Media
Drug-Related Side Effects and Adverse Reactions*
Gadolinium DTPA
Heart Diseases
Humans
Incidence
Magnetic Resonance Imaging*
Contrast Media
Gadolinium DTPA
Full Text Links
  • JKRS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr